Alert archive / California / Wind Advisories in 2009
Wind Advisory 15, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 19, 2009, 11:55 AM PST for Modoc County, Siskiyou County, California; Lake County, Oregon. It took effect at Nov 19, 2009, 7:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2009, 11:55 AM PST (19:55 UTC)
- In effect from
- Nov 19, 2009, 7:00 PM PST
- Expired
- Nov 20, 2009, 10:35 AM PST
- In force
- 16 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 191955 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1155 AM PST THU NOV 19 2009 ...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THIS AFTERNOON THROUGH FRIDAY MORNING... .ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST TODAY WITH WINDS INCREASING THROUGH THE DAY INTO TONIGHT. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE TONIGHT INTO EARLY FRIDAY MORNING. ORZ021-022-201300- /O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1155 AM PST THU NOV 19 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THIS AFTERNOON. WINDS WILL INCREASE FURTHER TONIGHT TO 40 TO 60 MPH WITH GUSTS 60 TO 80 MPH...STRONGEST AT THE HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY RAINFALL AS THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-201300- /O.NEW.KMFR.WI.Y.0015.091120T0300Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1155 AM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY. A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA TONIGHT AND WILL GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA VALLEY TONIGHT INTO FRIDAY MORNING WITH GUSTS TO 45 TO 55 MPH...ESPECIALLY NEAR THE TOWN OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ031-201300- /O.NEW.KMFR.WI.Y.0015.091120T0600Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 1155 AM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY. A COLD FRONT WILL APPROACH THE COAST TONIGHT AND WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES LATE TONIGHT INTO FRIDAY WITH GUSTS TO 45 TO 60 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NK/BL
4 follow-up statements
000 WWUS76 KMFR 201218 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 418 AM PST FRI NOV 20 2009 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE INLAND TODAY WITH GUSTY SOUTHERLY WINDS. ORZ021-022-201800- /O.CON.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 418 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ALONG AND NEAR THE COAST EARLY THIS MORNING WILL SHIFT TO THE SOUTHWEST AND DECREASE BEHIND A COLD FRONT. WINDS ARE STRONGEST AT HEADLANDS. CAPE BLANCO OVERNIGHT REACHED A PEAK OF 66 MPH WITH GUSTS TO 78 MPH. WHILE FLYNN PRAIRIE IN CURRY COUNTY HAS MEASURED WINDS OF 34 MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-201800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 418 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. WINDS WILL REACH A PEAK AS A STRONG COLD FRONT FRONT PASSES LATE THIS MORNING. THIS WILL GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH...STRONGEST ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ031-201800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 418 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON. THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS... ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
000 WWUS76 KMFR 201538 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 738 AM PST FRI NOV 20 2009 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE INLAND TODAY WITH GUSTY SOUTHERLY WINDS. ORZ021-022-201645- /O.CAN.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 738 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT HAS PUSHED EAST OF THE COAST AND WIND HAS DIMINISHED. $$ CAZ081-201800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 738 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A COLD FRONT HAS GENERATED SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH... STRONGEST ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BEHIND THE FRONT...LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ031-210000- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 738 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON. THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS... ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NK
000 WWUS76 KMFR 201825 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1025 AM PST FRI NOV 20 2009 CAZ081-201930- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1025 AM PST FRI NOV 20 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CAZ085-ORZ031-210000- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 1025 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON. THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS... ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NK
000 WWUS76 KMFR 201835 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1035 AM PST FRI NOV 20 2009 CAZ085-ORZ031-210000- /O.UPG.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/ /O.NEW.KMFR.HW.W.0008.091120T1835Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 1035 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS UP TO 70 MPH WILL AFFECT THE AREA THROUGH EARLY AFTERNOON. WINDS WILL SHIFT TO SOUTHWEST AND DECREASE BY 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ STAVISH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:06 AM PST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 19, 9:06 AM PST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST THU NOV 19 2009
.DISCUSSION...
CURRENT HEADLINES ARE SUFFICIENT AT THIS TIME...SO NO UPDATE WILL
BE MADE TO THOSE THIS MORNING. THE ZONE FORECAST...HOWEVER...WILL
RECEIVE A CORRECTION THIS MORNING...PRIMARILY FOR SNOW LEVELS AND
SNOW AMOUNTS IN CALIFORNIA AND ACROSS THE EAST SIDE.
TODAY WE WILL DETERMINE IF WE WILL BE UPGRADING THE WATCH IN THE
MOUNT SHASTA AREA OR CONVERTING IT TO AN ADVISORY...AND WILL
DETERMINE IF WE WILL NEED ANY OTHER ADVISORIES ACROSS THE AREA FOR
SNOW AND WIND. PRELIMINARY THOUGHTS ARE THAT THE MOUNT SHASTA
SITUATION IS AN INTERESTING ONE DUE TO THE FACT THAT MOST OF THE
PRECIPITATION WILL FALL IN A SIX HOUR PERIOD...BUT WITH
PRECIPITATION RATES OF ONE TO TWO TENTHS OF AN INCH OF WATER PER
HOUR. MODELS INDICATE SNOW LEVELS BETWEEN 3000 AND 4000 FEET...AND
HAVE TRENDED UP A LITTLE ON THE LATEST GUIDANCE EXPERIENCE
INDICATES THAT PRECIPITATION RATES ARE LIKELY TO OVERWHELM WHAT
WARMER AIR IS AT THE SURFACE. WILL DETERMINE WHAT TO DO BY THIS
AFTERNOON...BUT AM CURRENTLY LEANING TOWARD A WARNING FOR ZONE 82
AND AN ADVISORY FOR ZONE 83.
ELSEWHERE EXPECT WE WILL NEED AN ADVISORY FOR WIND IN THE SHASTA
VALLEY AND POSSIBLY A SNOW ADVISORY OR TWO ON THE EAST SIDE. THESE
DECISIONS WILL BE MADE BEFORE OR WITH THE AFTERNOON PACKAGE.
&&
.AVIATION...
AREAS OF FOG EXIST IN THE WEST SIDE VALLEYS FROM THE ROGUE VALLEY
SOUTHWARD...TO INCLUDE THE SCOTT AND KLAMATH VALLEYS. WITH LITTLE
CHANGE IN THE ATMOSPHERIC PROFILE EXPECTED UNTIL LATE MORNING
...EXPECT THAT THESE AREAS WILL HAVE A DIFFICULT TIME LIFTING
BEYOND IFR UNTIL LATE MORNING TO ABOUT NOON. THEREAFTER...EXPECT
IMPROVEMENT AS HIGHER WINDS COME IN ABOVE THE BOUNDARY LAYER.
ELSEWHERE MVFR CONDITIONS WILL DEVELOP DURING THE AFTERNOON ALONG
THE COAST WITH TERRAIN OBSCURATIONS IN THE COASTAL MOUNTAINS.
INCREASING WINDS OVER THE HIGH TERRAIN AND ALONG THE COAST WILL
LEAD TO SOME BUMPY AIR AS WELL AS WINDS SHEAR CONDITIONS ALONG AND
NEAR THE COAST. THE FRONT WILL MOVE INLAND BEGINNING AROUND
MIDNIGHT WITH STRONG TO MODERATE WINDS...HEAVY PRECIPITATION...
RAPIDLY FALLING SNOW LEVELS AND ASSOCIATED LOW MVFR TO LIFR CIGS
AND VIS. LUTZ
&&
.PREV DISCUSSION... /ISSUED 439 AM PST THU NOV 19 2009/
DISCUSSION...THE MAIN ITEM OF INTEREST REMAINS THE STRENGTH AND
TIMING OF THE COLD FRONT OFFSHORE. THE LATEST 06Z GFS DATA IS
WEAKER THAN THE 00Z RUN BUT STILL QUITE STRONG. HOWEVER...IT
SHOULD BE NOTED THAT OFTEN THE 12Z GFS MODEL RUN WILL MORE CLOSELY
AND MORE ACCURATELY RESEMBLE THE 00Z RUN RATHER THAN THE 06Z RUN.
IN THIS INSTANCE...THE RUN TO RUN DIFFERENCES WILL IMPACT THE
POSSIBILITY OF WIND ADVISORY LEVEL WINDS DEVELOPING IN THE SHASTA
VALLEY TONIGHT INTO EARLY FRIDAY AND ALSO SNOWFALL AMOUNTS. HIGH
WINDS ARE STILL EXPECTED AT THE COAST FROM LATE THIS AFTERNOON
UNTIL AFTER THE FRONT PASSES INLAND FRIDAY MORNING.
TEMPERATURES WERE RAISED A FEW DEGREES AND POPS INLAND WERE
LOWERED FOR TODAY AND THIS EVENING AS THERE IS GOOD MODEL
CONSISTENCY IN THE DEPICTION OF THE FRONT COMING IN CLOSER TO
PARALLEL WITH THE COAST AND HOLDING OFF UNTIL EARLY FRIDAY
MORNING. I HAVE ADDED ISOLATED THUNDERSTORMS TO THE COASTAL WATERS
AND COASTAL FORECAST FOR FRIDAY MORNING WITH THE 00Z AND 06Z GFS
SHOWING LIFTED INDICES OF -1 TO -2. THERE IS ALSO QUITE CLOSE
AGREEMENT ON SNOW LEVELS RANGING FROM 3000 TO 4000 FEET DURING THE
EVENT FRIDAY...FALLING TO AROUND 2500 FEET FRIDAY EVENING THEN
DOWN TO 2000 FEET AS SHOWERS TAPER OFF LATER FRIDAY NIGHT.
ANOTHER WEAKER COLD FRONT WILL FOLLOW SATURDAY AFTERNOON AND
NIGHT. HOWEVER...IT WILL STILL BE QUITE COLD AND WET WITH SNOW
LEVELS EXPECTED TO ONCE AGAIN BE AROUND 3500 FEET.
THE 00Z ECWMF AND 06Z GFS WERE BOTH NOT AS STRONG WITH RIDGING
SUNDAY. THUS...POPS HAVE BEEN RAISED WITH SHOWERS LIKELY WEST OF
THE CASCADES...ESPECIALLY NORTH OF THE UMPQUA DIVIDE AND A CHANCE
OF SHOWERS ON THE EAST SIDE WITH SNOW LEVELS FORECAST NEAR 4000 FEET.
THERE IS SUBSTANTIAL UNCERTAINTY ON WHETHER RIDGING OVER
CALIFORNIA WILL STRENGTHEN EARLY NEXT WEEK. EITHER...THE PATTERN
WILL DRY AND VALLEY FOG WILL DEVELOP WITH THE STORM TRACK PUSHED
NORTH OF OUR REGION OR ONSHORE FLOW WILL KEEP THE REGION SHOWERY.
CERTAINLY THERE IS A HIGHER PROBABILITY OF SHOWERS MONDAY THROUGH
WEDNESDAY AS ONE GOES FARTHER TO THE NORTH AND WEST.
CONFIDENCE IS LOWER THAN NORMAL FOR DAY SEVEN/THE HOLIDAY
FORECAST. THE 00Z ECMWF IS MUCH STRONGER AND COLDER THAN THE 06Z
GFS...BUT BOTH INDICATE A FRONT TO PASS THROUGH WEDNESDAY NIGHT
INTO THURSDAY.
AVIATION...SPEED SHEAR IS EXPECTED IN THE VICINITY OF THE COAST
TODAY AS THE COLD FRONT OFFSHORE MOVES TOWARD THE COAST. VALLEY
LOW CLOUDS AND FOG THIS MORNING ARE PATCHY AND PRIMARILY IN THE
ROGUE VALLEY. OTHERWISE...ISOLATED MVFR AND OBSCURATION OF THE
HIGHER TERRAIN WITH MID AND HIGH LEVEL CLOUDS. RAIN AND MVFR
CEILINGS ARE EXPECTED TO ARRIVE AT THE COAST LATE TONIGHT AND
PERSIST INTO FRIDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY
FOR ORZ021-ORZ022.
CA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CAZ082-CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM
PST THIS MORNING FOR PZZ356.
GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ356.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ370-PZZ376.
BTL/NSK/DWHazardous weather outlook, Nov 19, 4:27 AM PST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 427 AM PST THU NOV 19 2009 ORZ021-022-201200- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 427 AM PST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 4 PM PST THROUGH THE REST OF THURSDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 10 AM PST FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-201200- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 427 AM PST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:21 PM PST | Winter Storm Warning | MFR | Siskiyou | 35 hr |
| Nov 19, 2:21 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 37 hr |
| Nov 19, 2:50 PM PST | Storm Warning | MFR | 13 hr |
Nearby
Wind Advisories in California, 2009Wind Advisories in Oregon, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.